Alert archive / Wyoming / Snow Advisories in 2006

Snow Advisory 8, NWS Cheyenne, WY

October 16, 2006

NWS Cheyenne, WY issued this snow advisory at Oct 16, 2006, 2:04 PM MDT. It took effect at Oct 17, 2006, 5:07 AM MDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 2:04 PM MDT (20:04 UTC)
In effect from
Oct 17, 2006, 5:07 AM MDT
Expired
Oct 18, 2006, 4:29 AM MDT
In force
23 hr
Issued by
NWS Cheyenne, WY

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Oct 16, 3:25 AM MDT, 10 hours 39 minutes earlier.

Area forecast discussion, Oct 16, 3:25 AM MDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
325 AM MDT MON OCT 16 2006

.SHORT TERM...BOTH WRF AND GFS ARE IN AGREEMENT IN MOVING AN UPPER
LOW OVER WA/OR TODAY.  THIS WILL RESULT IN SW UPPER FLOW OVER THE
CWA TODAY...WITH THE STRONGEST PVA OCCURRING OVER THE WRN PORTION OF
THE AREA.  SW FLOW WILL CONTINUE TONIGHT AS THE WRF KEEPS AN UPPER
LOW AND MOVES IT INTO WRN ID.  THE GFS OPENS UP THE LOW.  BOTH
MODELS INDICATE THE UPPER TROUGH SPLITTING WITH THE NRN PORTION
MOVING ACROSS MT AND THE SRN PORTION MOVING INTO THE DESERT SW.  PVA
WL OCCUR TONIGHT OVER THE CWA AS PIECES OF ENERGY EJECT OUT OF THE
MAIN TROUGH.  THE WRF ALSO OPENS UP THE UPPER LOW...BUT NOT UNTIL
TUES MORNING.  BOTH MODELS BRING THE UPPER TROUGH AXIS INTO WESTERN
WY BY TUES EVENING.  AN INITIAL COLD FRONT WILL MOVE INTO THE WRN
PORTION OF THE CWA THIS MORNING AND WILL MOVE EAST OF THE PANHANDLE
BY MIDNIGHT TONIGHT.  A SECONDARY SURGE OF COLDER AIR WITH THE MAIN
COLD FRONT WITH THIS SYSTEM WILL RACE SOUTH ACROSS THE CWA DURING
THE DAY TUES.  WINDS WILL SHIFT TO THE NW BEHIND THE FIRST COLD
FRONT...THEN TO THE NORTH WITH THE SECOND FRONT.  WINDS WILL BE
GUSTY TUESDAY EAST OF THE LARAMIE RANGE.  LOW AND MID LEVEL MOISTURE
WILL CONTINUE TO INCREASE AS THIS SYSTEM APPROACHES AND DEEP LAYER
MOISTURE WILL BE PRESENT OVER THE MOUNTAINS.  WILL KEEP WINTER STORM
WATCH IN PLACE...BUT MOVE THE START TIME FROM 21Z TUES TO 12Z TUES.
UP TO 6 INCHES OF SNOW WILL OCCUR IN THE MOUNTAINS TUES
AFTERNOON...WITH MORE SNOW FALLING INTO THE EXTENDED PERIOD.  LOWER
ELEVATIONS OF CARBON AND ALBANY COUNTIES WILL HAVE AROUND AN INCH OR
TWO OF SNOW BY TUES EVENING.  HIGH TEMPERATURES WILL BE AROUND
NORMAL ACROSS THE CWA TODAY...THEN WILL BE FROM 15 TO 20 DEGREES
BELOW NORMAL ACROSS THE AREA ON TUESDAY.

.LONG TERM...TUE NIGHT THRU SUN...MAIN SNOW EVENT CONTINUES INTO TUE
NIGHT ACROSS THE REGION...THEN DECREASES BY WED MRNG.  WATCH
ADJUSTED TO END AT NOON WED...AND THAT MAY BE HOLDING ONTO IT A BIT
TOO LONG AS MODELS SHOWING PCPN ENDING BY MID MORNING.  MAY END UP
NEEDING AN SNOW ADVY RWL-LAR-CYS AREAS MAINLY TUE NGT...LATER SHIFTS
CAN FINE TUNE THINGS HOWEVER.  GFS IS FASTER THAN NAM WITH THE NEXT
WEAK UPPER FEATURE DROPPING SSE ACROSS THE REGION WED NIGHT/THU.
GIVING THE NOD TO THE GFS FOR NOW...SO WILL KEEP SOME MINOR POPS AS
IS.  GFS CONTINUES TO SHOW A WARMING CHINOOK WIND PATTERN DEVELOPING
THU NIGHT INTO FRI MORNING AHEAD OF NEXT UPPER TROF DROPPING SE.
ASSOCIATED COLD FRONT PLOWS THROUGH THE AREA FRI AFTERNOON WITH A
CHANCE OF SOME RAIN AND SNOW SHOWERS.  GFS PAINTING A PRETTY COOL
SAT...HAVE TRENDED FORECAST HIGHS DOWN SOME...BUT IF GFS CORRECT IT
IS STILL NOT ENOUGH.  SOME LINGERING SNOW SHOWERS LINGER INTO SAT
NGT...WITH A GRADUAL WARMUP ON TAP FOR SUN AS UPPER RIDGE SHIFTS
INTO NV/ID AND UPPER JET PULLS AWAY FROM AREA IN NW FLOW ALOFT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH  6 AM TUE TO NOON WED  ZNS 63..64..66.
NE...NONE.

&&

SHORT TERM...KMD
Hazardous weather outlook, Oct 16, 2:00 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT MON OCT 16 2006

WYZ063-066-171130-
SNOWY RANGE-LARAMIE RANGE-
200 PM MDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WARNING IS IN EFFECT FOR TUESDAY AND TUESDAY NIGHT.
SNOW WILL BEGIN EARLY TUESDAY MORNING WITH THE BRUNT OF THE STORM
EXPECTED TUESDAY AFTERNOON AND NIGHT. ABOVE 7500 FEET TOTAL SNOWFALL
IS EXPECTED TO BE FROM 8 TO 12 INCHES.

SCATTERED SNOW SHOWERS WILL OCCUR AT TIMES THURSDAY THROUGH
SATURDAY...WITH MORE NUMEROUS SNOW SHOWERS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ066-171130-
NORTH LARAMIE RANGE-
200 PM MDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SNOW ADVISORY IS IN EFFECT FOR TUESDAY AND TUESDAY NIGHT. SNOW WILL
BEGIN DURING THE DAY TUESDAY AND CONTINUE INTO TUESDAY NIGHT. TOTAL
SNOWFALL IS EXPECTED TO BE FROM 4 TO 8 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>062-065-067>070-171130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
200 PM MDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL MOVE ACROSS THE REGION TUESDAY INTO EARLY
WEDNESDAY MORNING.  IT WILL BRING SOME SNOW TO MUCH OF THE AREA
MAINLY LATE TUESDAY AFTERNOON AND NIGHT.  SNOWFALL COULD TOTAL 2 TO
5 INCHES FROM RAWLINS TO LARAMIE TO CHEYENNE...WITH 1 TO 2 INCHES
POSSIBLE ELSEWHERE.

THERE IS ANOTHER CHANCE OF SNOW FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-171130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
200 PM MDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL MOVE ACROSS THE REGION TUESDAY INTO TUESDAY
NIGHT.  IT WILL BRING SOME SNOW TO MUCH OF THE PANHANDLE MAINLY
TUESDAY NIGHT INTO WEDNESDAY MORNING.  SNOWFALL OF 1/2 INCH TO 2
INCHES COULD OCCUR MAINLY OVER THE SOUTHERN HALF OF THE PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:12 PM MDTWinter Storm WatchCYS17 hr
Oct 16, 2:04 PM MDTWinter Storm WarningCYS38 hr

Nearby

Snow Advisories in Wyoming, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.